Hello wonderful friends! I hope you are all doing well.
Decisions. I have a lot to make. The first decision I had to make was to be truthful here with this post. Oh how I hate posting that I am not doing well! I just feel like I am letting people down. I don't want to do anything to lessen a fellow sufferer's hope and I always feel like that is what I am doing when I show the less than pleasant side of things. But I have made a commitment to myself to be honest, and honest I shall be. I am really not doing well. And I think it is a combination of things.
I was on such an incredible emotional high after I completed CBT/ERP in the Spring of 2012. That high lasted for roughly a year and a half. The world just tasted sweeter. I was alive and every waking moment wasn't painful anymore, and the sun was shining (even when it really wasn't), and, and . . . The list goes on. But for the last year and half, I could feel depression creeping back into my life. I have no idea why.
|My sweetie pie taking a nap.|
In addition my beloved kitty, Anna, died early last summer. Then we got our pup Fender. I love him dearly, but it has been a big transition and his ill health causes some major stress because of how it continues to affect our lives. I've had some difficulties with a few relationships too (not my husband) that have left me hurt and confused and wondering how to move forward. I'm also working part-time again for the first time in a decade and a half. I love my job and my coworkers, but I'm still adjusting to the demands on my schedule, and the schedule itself keeps changing and that brings me a lot of stress. This has left me wondering whether I should keep the job or not.
Lastly, I did something really stupid. I was working an insane number of hours during November and December, and in the middle of all of that, I kept forgetting to take my SSRI. In early January, I realized that I hadn't taken my pills in weeks. I've always had terrible sweating and hot flashes on this medication. I mean, it truly affects my life, believe it or not. I'm constantly getting so hot that I can't think. And it's embarrassing because people around me can tell, and even sometimes make menopause jokes (and frankly, I don't find that funny). In addition, I've always had trouble with headaches, and this medication has increased the frequency of the headaches. Finally, I've struggled with weight gain on these meds as well. So . . . because I hadn't taken the pills in a few weeks, because of the side effects, and because I was already having an increase in depression while on the medication anyway, I decided, "Hey, I haven't taken any pills in a few weeks. I'm pretty much off them. So I might as well stay off them and see what happens." Well, certainly nothing good happened. Yes, the hot flashes and headaches are gone. But I'm pretty much an emotional wreck and daily functioning has become much, much harder. The depression has deepened greatly. At first, I thought that my troubles were being caused by the fact that I did not wean off the medication slowly and properly and instead went off them cold-turkey. This was a HUGE no-no. So I've tried to wait it out to see if things would get better once the "withdrawal" phase was over. But that has not happened. So now I have another decision to make. Go back on medication at all? Go back on the same medication or a different one?
I have made one solid decision. I'm marching myself right back into therapy. Yes. Again. Only this time, I really can't afford to keep seeing my beloved psychologist located in Boston. But thankfully, I've found a local CBT/ERP psychologist who is in my insurance network, and she has worked with several of my friends who have OCD, so I feel confident that she has the necessary experience. But I can't see her until April 17th. It's going to be a loooooong 5 weeks. I'm not expecting to be in therapy for long, though. I suspect it will be a tune-up more than anything else.
Yes, I am down now, but I'm surely not out. And neither are you, no matter where you find yourself at this moment.